MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 1/8 INCH PEG DRILL; BIT, DRILL

STRYKER ORTHOPAEDICS-MAHWAH 1/8 INCH PEG DRILL; BIT, DRILL
Catalog Number 6541-4-518
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
''drill broke off while pre-drilling a pin hole.The procedure was completed using replacement.All broken parts have been completely removed, for data protection reasons, no information of the patient is possible.''.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon drill bit was reported.The event was confirmed via evaluation of the photographs provided.Method and results: product evaluation and results: visual inspection: the device was not returned, however, photograph were provided for review which indicated the device has fractured mid way up the drill bit.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been other similar events for the lot referenced.Conclusions: it was reported that the drill broke during surgery.The device was not returned, however, photograph were provided for review which indicated the device has fractured mid way up the drill bit.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
1/8 INCH PEG DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19861440
Report Number0002249697-2024-01048
Device Sequence Number8291092
Product Code HTW
UDI-Device Identifier07613327241440
UDI-Public07613327241440
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6541-4-518
Device Lot Number347773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown